Alert archive / California / Wind Advisories in 2020
Wind Advisory 10, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jun 16, 2020, 3:07 PM PDT. It took effect at Jun 17, 2020, 8:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2020, 3:07 PM PDT (22:07 UTC)
- In effect from
- Jun 17, 2020, 8:00 AM PDT
- Expired
- Jun 17, 2020, 7:01 PM PDT
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
260 WWUS76 KSTO 162207 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 307 PM PDT Tue Jun 16 2020 CAZ015>017-063-171200- /O.NEW.KSTO.WI.Y.0010.200617T1500Z-200619T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Alder Springs 307 PM PDT Tue Jun 16 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 PM PDT THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Northern, Central and Southern Sacramento Valley, and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 8 AM Wednesday to 8 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
911 WWUS76 KSTO 162228 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 328 PM PDT Tue Jun 16 2020 CAZ015>017-063-171200- /O.EXT.KSTO.WI.Y.0010.200617T1500Z-200618T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Alder Springs 328 PM PDT Tue Jun 16 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Southern Sacramento Valley, and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 8 AM to 8 PM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
871 WWUS76 KSTO 171030 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PDT Wed Jun 17 2020 CAZ015>017-063-180300- /O.CON.KSTO.WI.Y.0010.200617T1500Z-200618T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Alder Springs 330 AM PDT Wed Jun 17 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts 30 to 40 mph expected. * WHERE...Sacramento Valley, and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 8 AM to 8 PM PDT Wednesday. Wind strongest late morning and afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
388 WWUS76 KSTO 180201 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 701 PM PDT Wed Jun 17 2020 CAZ015>017-063-180315- /O.CAN.KSTO.WI.Y.0010.000000T0000Z-200618T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Alder Springs 701 PM PDT Wed Jun 17 2020 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Winds have decreased this evening well below advisory criteria therefore the advisory has been cancelled. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 16, 2:48 PM PDT, 19 minutes earlier.
Area forecast discussion, Jun 16, 2:48 PM PDT, 19 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 248 PM PDT Tue Jun 16 2020 .SYNOPSIS... Cool today with the start of a warm up tomorrow. Lower humidity and breezy north winds will bring elevated fire weather concerns beginning later this evening into early Thursday afternoon. Hot weather settles in for the end of the week and weekend. && .DISCUSSION... Upper level trough is currently making its way over the northeast part of the state. This is bringing some flat CU over the Sierra especially from Lassen Park north into eastern Shasta County. These clouds will clear quickly once we loose daytime heating and clear skies are expected overnight. Currently we are seeing a MFR-SAC gradient of 4 mb and that is resulting in wind gusts 20-25 mph with some isolated gusts up to 25 mph. The upper level trough will be pushing into the Great Basin tonight into tomorrow and that will continue to tighten the pressure gradient over CA with a MFR-SAC gradient increasing to 9-12 mbs. Downslope winds pick up in the Sierra overnight tonight with increased northerly winds in the Valley. Northerly valley winds will be strong from mid-morning into the afternoon Wednesday with the strongest wind gusts in the early afternoon when gusts up to 35 mph will be possible. The strongest winds subside in the evening but will stay on the breezy side into the early afternoon Thursday. The combination of the breezy north winds and lowering humidity will result in elevated fire weather conditions, and a red flag warning has been posted for the valley where fine fuels (seasonal grasses) have mostly cured. A quick warmup is forecast beginning Wednesday behind the departing trough as high pressure builds into NorCal from the eastern Pacific. High temperatures will be around 15-20 degrees warmer by Thursday and Friday compared to today. -CJM && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday)... Upper level ridging will be in place for the extended forecast and that is going to keep hot temperatures in place along with moderate heat risk. Highs will be in the mid 90s to lower 100s across the valley and 70s to 80s in the mountains. Some ensembles are pushing monsoon moisture north on Sunday and Monday but it looks weak and if we do see the push north it will remain on the east side of the crest. -CJM && .AVIATION... VFR conditions over interior NorCal next 24 hours. Local northerly wind gusts to 20-25 kts over portions of the Sacramento Valley through about 01Z-03Z Wednesday. Northerly wind gusts 20-30 kts will become more widespread after 06z Wednesday. && .STO WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 PM this evening to 1 PM PDT Thursday for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:30 AM PDT | Red Flag Warning | STO | 65 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.